IDEAS home Printed from https://ideas.repec.org/a/bla/manch2/v55y1987i4p407-18.html
   My bibliography  Save this article

A Note on Friedman and the Neo-Bayesian Approach

Author

Listed:
  • Pelloni, Gianluigi

Abstract

The literature dealing with Milton Friedman's methodological framework tends to overlook his adhere nce to the neo-Bayesian interpretation of probability theory. In this note, it is shown that Friedman's probabilistic framework has deep i mplications for his notion of rationality and treatment of expectatio ns, and that disregarding this feature of his analytical toolkit lead s to arguments which are factually wrong and misleading. R. E. Lucas' s and Friedman's methodological approaches are then contrasted in ter ms of their probabilistic underpinnings. Copyright 1987 by Blackwell Publishers Ltd and The Victoria University of Manchester

Suggested Citation

  • Pelloni, Gianluigi, 1987. "A Note on Friedman and the Neo-Bayesian Approach," The Manchester School of Economic & Social Studies, University of Manchester, vol. 55(4), pages 407-418, December.
  • Handle: RePEc:bla:manch2:v:55:y:1987:i:4:p:407-18
    as

    Download full text from publisher

    To our knowledge, this item is not available for download. To find whether it is available, there are three options:
    1. Check below whether another version of this item is available online.
    2. Check on the provider's web page whether it is in fact available.
    3. Perform a search for a similarly titled item that would be available.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Pelloni, Gianluigi, 1996. "De Finetti, Friedman, and the methodology of positive economics," Journal of Econometrics, Elsevier, vol. 75(1), pages 33-50, November.
    2. James R. Lothian & George S. Tavlas, 2016. "How Friedman and Schwartz became monetarists," Working Papers 207, Bank of Greece.
    3. Lothian, James R., 2009. "Milton Friedman's monetary economics and the quantity-theory tradition," Journal of International Money and Finance, Elsevier, vol. 28(7), pages 1086-1096, November.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:bla:manch2:v:55:y:1987:i:4:p:407-18. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum). General contact details of provider: http://edirc.repec.org/data/semanuk.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.